Optimal control of the treatment and the vaccination in an epidemic switched system using polynomial approach

Shraddha Salwahan, Syed Abbas, Abdessamad Tridane, Mohamed Ali Hajji

Research output: Contribution to journalArticlepeer-review

Abstract

We study the problem of optimal switching on a treatment-vaccination model with four switches. These switches provide a more realistic approach when dealing with the control of an epidemic. We have used a relatively new approach to investigate optimal switching. The main idea behind this approach is to convert the switched system, a nonlinear, nonconvex optimal control problem, into an equivalent optimal control problem with a linear and convex structure. This allows us to obtain an equivalent convex formulation better suited to being solved by high-performance numerical computing. Toward the end, we perform some numerical simulations and draw the conclusion that the presence of treatment is essential, whereas vaccination control can be used at intervals with progressively larger gaps between the intervals.

Original languageEnglish
Pages (from-to)187-193
Number of pages7
JournalAlexandria Engineering Journal
Volume74
DOIs
Publication statusPublished - Jul 1 2023

Keywords

  • Epidemic model
  • Moment theory
  • Optimal control
  • Switched systems
  • Treatment
  • Vaccination

ASJC Scopus subject areas

  • General Engineering

Fingerprint

Dive into the research topics of 'Optimal control of the treatment and the vaccination in an epidemic switched system using polynomial approach'. Together they form a unique fingerprint.

Cite this